Alert archive / Kansas / Flash Flood Warnings in 2025
Flash Flood Warning 5, NWS Dodge City, KS
NWS Dodge City, KS issued this flash flood warning at Jun 5, 2025, 10:52 PM CDT for Morton County, Stevens County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2025, 10:52 PM CDT (03:52 UTC)
- Expired
- Jun 6, 2025, 2:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Morton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 152 km from the middle of the area, began a volume at 03:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.9 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 561 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 889 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted.
107
WGUS53 KDDC 060352
FFWDDC
KSC129-189-060700-
/O.NEW.KDDC.FF.W.0005.250606T0352Z-250606T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Dodge City KS
1052 PM CDT Thu Jun 5 2025
The National Weather Service in Dodge City has issued a
* Flash Flood Warning for...
East Central Morton County in southwestern Kansas...
Northern Stevens County in southwestern Kansas...
* Until 200 AM CDT.
* At 1052 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Hugoton, Rolla and Feterita.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3719 10184 3737 10156 3739 10153 3739 10151
3724 10109 3704 10156 3704 10157
FLASH FLOOD...RADAR INDICATED
$$
JJOHNSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 6:00 PM CDT, 4 hours 52 minutes earlier. Its key messages:
- Severe thunderstorms capable of producing hail larger than 2", strong damaging winds and locally heavy rainfall will be possible this afternoon and early tonight. A tornado or two can not be ruled out late today across extreme southwest Kansas.
- Heavy rainfall tonight from these thunderstorms may result in localized flash flooding along the Oklahoma border and areas east of Liberal. A flood watch is in effect for these locations.
- There are chance for severe thunderstorms Friday evening and overnight near the Oklahoma border (15 to near 30%).
Area forecast discussion, Jun 5, 6:00 PM CDT, 4 hours 52 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 600 PM CDT Thu Jun 5 2025 .KEY MESSAGES... - Severe thunderstorms capable of producing hail larger than 2", strong damaging winds and locally heavy rainfall will be possible this afternoon and early tonight. A tornado or two can not be ruled out late today across extreme southwest Kansas. - Heavy rainfall tonight from these thunderstorms may result in localized flash flooding along the Oklahoma border and areas east of Liberal. A flood watch is in effect for these locations. - There are chance for severe thunderstorms Friday evening and overnight near the Oklahoma border (15 to near 30%). && .UPDATE... Issued at 556 PM CDT Thu Jun 5 2025 Cool air is in place across most of southwest Kansas. The tornado concern has diminished some although there is still a narrow window from Elkhart to Hugoton where there is enough instability. The threat for severe storms with large hail will persist across the counties bordering Oklahoma through 9 pm. && .DISCUSSION... Issued at 140 PM CDT Thu Jun 5 2025 Earlier this morning, an upper level wave, based on 700-400 mb differential vorticity advection and associated ongoing light convection, was moving across northern Kansas. A second upper level wave appears to be located near the Four Corners region based on 400 mb PVU. At the surface, a boundary extended from extreme southeastern Colorado into the Texas Panhandle with widespread stratus and an easterly upslope flow located north of this boundary. Visible satellite imagery indicates breaks in the low cloud cover along and north of the boundary. Clearing skies near this surface boundary will be critical for afternoon thunderstorm development as this surface boundary moves across extreme southwestern Kansas today. Severe Weather Potential Late Today into Early Tonight. Short term models were in agreement and also had run to run consistency in moving this surface boundary into southwest Kansas by early afternoon. Partial clearing will support increased surface-based instability. Given this combined with 0-6 km shear exceeding 40 knots and continued moisture advection on southeasterly flow...conditions appear favorable for severe thunderstorm development by mid afternoon as the HRRR suggests. Agree with the SPC’s assessment that a few supercells may develop along the boundary late in the day and what storms that do develop will be capable of producing very large hail (greater than 2 inches in diameter) and damaging winds. Low level shear near the boundary may also support a brief, isolated tornado or two while storms remain discrete. The corridor of greatest risk currently appears to be from south of Syracuse through Garden City and Dodge City, extending toward Pratt. Secondary Storm Threat Overnight. Storms that develop this afternoon will move southeast into Oklahoma by early evening. However as these storms begin to exit southwest Kansas another cluster of thunderstorms, originating earlier in the day across eastern Colorado, is expected to enter southwest Kansas. These evening storms may bring strong damaging winds and heavy rainfall. Since this second round will track over areas already affected by the afternoon storms, training cells could lead to localized flash flooding. Given the current rainfall forecast between 1.5 and 2.5 inches south and east of Dodge City, latest Flash Flood Guidances and thunderstorms with heavy rainfall moving over the same area overnight will go ahead on issuing a Flood Watch for excessive flooding. The severe threat should diminish around or shortly after midnight as storms shift south into Oklahoma. Another Risk for Severe Weather Friday. Rain cooled outflow from tonights storms will push the surface boundary south into the Texas Panhandle. The SREF model keeps this boundary south of the Oklahoma border through 00Z Saturday but a moist upslope flow will persist across extreme southwest Kansas. By late Friday, renewed instability and increasing lift near the boundary may trigger additional afternoon and evening thunderstorms. These storms will likely move southeast along a corridor of enhanced moisture and instability. Wind gusts up to 60 mph and locally heavy rainfall will be the primary hazards from Saturdays storms. After a brief break in convection on Saturday night, thunderstorm chances return Sunday. A northern branch upper low will move across the Northern Plains into the Great Lakes, allowing a cold front to sweep across southwest Kansas. Forecast guidance currently indicates a 30–50% chance for CAPE >500 J/kg and shear >30 kt, supporting the potential for late afternoon and evening thunderstorms. The best overlap of shear and instability currently appears to be focused near and south of the Oklahoma border. && .AVIATION /00Z TAFS THROUGH 00Z FRIDAY/... Issued at 512 PM CDT Thu Jun 5 2025 Showers and thunderstorms will continue to develop this evening, spreading eastward through southwest Kansas into central Kansas overnight, increasing the potential for MVFR cigs/vsbys in vicinity of affected TAF sites. Low level stratus developing early Friday morning may result in IFR cigs toward daybreak. Other than gusty outflow winds from showers and thunderstorms spreading east through western Kansas, expect light and variable winds overnight as a surface low shifts eastward near and along the Oklahoma line in southwest Kansas into south central Kansas. Northerly winds 10 to 20kt are forecast to develop generally after 12-14Z as the surface low moves farther east. && .DDC WATCHES/WARNINGS/ADVISORIES... Flood Watch through Friday morning for KSZ087>090. && UPDATE...Finch DISCUSSION...Burgert AVIATION...JJohnson
Hazardous weather outlook, Jun 5, 1:55 PM CDT, 8 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 155 PM CDT Thu Jun 5 2025 KSZ030-031-043>046-061>066-074>081-084>090-061900- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 155 PM CDT Thu Jun 5 2025 /1255 PM MDT Thu Jun 5 2025/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...This Afternoon and Tonight There will be a chance for severe thunderstorms late this afternoon and tonight. A few of the stronger storms will be capable of producing hail larger than 2 inches, strong gusty winds and locally heavy rainfall will be possible this afternoon and tonight. An isolated tornado or two also cannot be ruled out. Some thunderstorms will be capable of producing periods of heavy rainfall tonight. This may cause localized flash flooding along the Oklahoma border and east of Liberal. A flood watch is in effect tonight for this area. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There will be slight chance for severe thunderstorms on Friday across extreme southwest Kansas. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required after 3 pm south of a Syracuse to Garden City to Dodge City line.
In the hours before
Special weather statement, Jun 5, 6:20 PM CDT, 4 hours 32 minutes before
Special Weather Statement
National Weather Service Dodge City KS
620 PM CDT Thu Jun 5 2025
KSZ075-076-085-086-052345-
Seward KS-Stevens KS-Grant KS-Haskell KS-
620 PM CDT Thu Jun 5 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN SEWARD...SOUTHEASTERN
GRANT...NORTHERN STEVENS AND SOUTHERN HASKELL COUNTIES THROUGH 645 PM
CDT...
At 619 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms from near Satanta southwest to 7 miles northwest of
Feterita, moving east at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Sublette around 630 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 900 PM CDT for southwestern
Kansas.
&&
LAT...LON 3716 10155 3737 10155 3758 10066 3724 10066
TIME...MOT...LOC 2319Z 254DEG 22KT 3743 10099
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
UMSCHEIDLocal storm report, Jun 5, 6:22 PM CDT, 4 hours 30 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
622 PM CDT Thu Jun 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM Hail 5 SW Satanta 37.39N 101.05W
06/05/2025 M1.00 Inch Haskell KS Broadcast Media
Report was from KAKE storm chaser.
&&
RCBSpecial weather statement, Jun 5, 7:27 PM CDT, 3 hours 25 minutes before
Special Weather Statement
National Weather Service Dodge City KS
727 PM CDT Thu Jun 5 2025
KSZ074-075-060115-
Stanton KS-Grant KS-
727 PM CDT Thu Jun 5 2025
...STRONG THUNDERSTORMS WILL IMPACT WESTERN GRANT AND STANTON
COUNTIES THROUGH 815 PM CDT...
At 726 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms from 5 miles east of Johnson to near Saunders, moving
east at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Big Bow around 730 PM CDT.
Other locations in the path of this storm include Ulysses.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 900 PM CDT for southwestern
Kansas.
&&
LAT...LON 3769 10204 3773 10130 3740 10128 3740 10204
TIME...MOT...LOC 0026Z 265DEG 24KT 3758 10167
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
UMSCHEIDLocal storm report, Jun 5, 7:29 PM CDT, 3 hours 23 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
729 PM CDT Thu Jun 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM Hail 1 NE Johnson City 37.58N 101.75W
06/05/2025 E0.75 Inch Stanton KS Public
0724 PM Hail 3 E Johnson City 37.58N 101.71W
06/05/2025 E1.00 Inch Stanton KS Public
&&Local storm report, Jun 5, 9:54 PM CDT, 58 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
954 PM CDT Thu Jun 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM Tstm Wnd Gst 3 W Bloom 37.49N 99.96W
06/05/2025 M58 MPH Ford KS Public
Recorded wind gust from private weather
station.
&&
MUSpecial weather statement, Jun 5, 10:33 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1033 PM CDT Thu Jun 5 2025
KSZ085-086-060400-
Seward KS-Stevens KS-
1033 PM CDT Thu Jun 5 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN SEWARD AND
SOUTHEASTERN STEVENS COUNTIES THROUGH 1100 PM CDT...
At 1033 PM CDT, Doppler radar was tracking a strong thunderstorm near
Woods, moving east at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Woods around 1040 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
southwestern Kansas.
&&
LAT...LON 3707 10124 3725 10129 3736 10086 3710 10080
TIME...MOT...LOC 0333Z 259DEG 22KT 3718 10118
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
KBJThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:16 PM CDT | Areal Flood Warning | DDC | Stanton | 14 hr |
| Jun 5, 7:27 PM CDT | Special Weather Statement | DDC | Grant, Stanton | 48 min |
| Jun 5, 7:41 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Morton, Stanton, Stevens | 64 min |
| Jun 5, 9:08 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford, Kiowa | 52 min |
| Jun 5, 9:30 PM CDT | Severe Thunderstorm Warning | DDC | Seward, Stevens | 45 min |
| Jun 5, 10:00 PM CDT | Severe Thunderstorm Warning | DDC | Morton | 45 min |
| Jun 5, 10:33 PM CDT | Special Weather Statement | DDC | Seward | 27 min |
| Jun 5, 10:43 PM CDT | Severe Thunderstorm Warning | DDC | Morton, Stevens | 47 min |
| Jun 6, 8:53 AM CDT | River Flood Watch | DDC | Meade | 14 hr |
| Jun 6, 8:53 AM CDT | River Flood Advisory | DDC | Meade | 24 hr |
Nearby
Flash Flood Warnings in Kansas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.